Log in
MY SKIN
5,502 members1,388 posts

B12 induced acne, did not go away after a few weeks...

Whenever I read about B12 induced acne I see the common "but after you stop injections or supplements the acne will subside" this isn't the case with me.

I was given B12 injections initially through my doctor and then supplied to me through a B12 deficiency "specialist". Within 3 days of starting daily injections myself I developed cystic acne, face, chest neck and back, it came on so rapidly it was bizarre.

I did the daily methylcobalamin injection for 6 months, I experienced no changes in my energy levels or anything else, as this doctor had convinced me I had B12D and needed these injections, I decided to stop them, eagerly waiting for a few weeks to pass and the acne to go away, it just got worse! I wasn't using any harsh chemicals but merely a natural wash so as not to irritate it further.

I had perfect flawless skin up until that point, for 30+ years and then B12 changed it completely. 3 years later, yep you heard me right...I have it calmed down.

I now have very congested skin and if I don't keep up on a regimen which somewhat works the skin starts to erupt again.

I am looking for people like me, that did the injections or took supplements for a few months followed by years of cystic acne. Hopefully someone will have the answer on how to flip the skin back to a flawless canvas instead of a bumpy mess!

Thank you.

9 Replies
oldestnewest

Oh my love I am so vexed for you. I was not aware of B12 induced acne but it's a classic case of a treatment for one thing causing worse problems.

1 like
Reply

Hmm a good shout up there, I've always had problem skin, however I'm at a loss on where I am in life with my skin, I ended up with neuropathy several years ago, but never considered having B12 issues until finally getting my blood test, and so I'm on a 3 monthly cycle for lifetime ,at the beginning the injection helped, but I don't think they last long enough, more pins and needles, a deep internal body tremor and now constant ringing in my ears, and to make matters worse I'm now constantly getting regular abscesses all down below, I've lost count on the surgeries I've had, I think the surgeon has seen my bum, more times than my face,I'm worn out with the whole process, and trying to get to the bottom (excuse the pun) of the matter is worse than doing the times crossword, I feel trying to sort out these problems are impossible to solve, a vicious circle as my doctor won't acknowledge my conversation, I know I have a couple of cysts on my adrenal glands and they have said this doesn't cause acne etc, well Google has better information on this subject, as for a flawless skin I've given up, constant facial acne and I'm a male in my mid fifties! Sorry for the long post you are not alone, I hope you get some positive feedback, good luck.

1 like
Reply

Taking additional Thiamine (B1) can really help with neuropathy. It's great for nerve health and low energy levels. You can take 100-600 mg daily. Start at 100mg and increase as needed.

Also, Alpha Lipoic Acid taken in conjunction is also helpful, but B1 alone can do the job.😊...Also it's important to take a B Complex formula, along with the extra B1, so you are getting all of the B's. Methylated formulas are active and ready for the body to use. They also have folate (stay away from folic acid) which may also be helpful for your tinnitus.

Reply

We're you taking cyanocobalamin in the shots? It is documented that B12 can aggravate all types of skin issues in susceptible individuals. But, generally it tends to be with the activated, ready to use forms like methylcobalamin or adenosylcobalamin. I can only tolerate doses under 1000 mcg every few days of methylcobalamin. But, I have no issues with cyanocobalamin. Then again, I have never taken daily shots of it.

A balance of all of the B Vitamins is necessary for healthy skin, as are Vit C, zinc, a healthy skin acid mantle, iron levels, and a balanced fatty acid profile. Theoretically, while you were mega dosing B12, the other B's could have been thrown out of balance. An overall B imbalance coupled with a deficiency like zinc can cause all manner of skin issues, like acne, clogged pores, oily skin, black/ white heads, etc.

You could try taking a balanced B Complex formula; Omega 3s or Flax seed oil (which has Omegas 3,6,9); Zinc; Vit C; Natural Vitamin E (mixed tocopherols); Whole Foods Diet with plenty of veggies and clean protein; and low sugar.

Also, try gentle cleansing products that aren't too alkaline. Skin is suppose to be acidic. When it's not, it can cause problems. [Apple Cider Vinegar 1 part to 3-4 parts water is a good toner to reacidify your skin after washing.]

Best of luck.😊

1 like
Reply

Wow that's some shopping list, but hey thanks for the information ℹ shall follow up, I suppose the likes of Barretts have the majority of these products, don't use the Internet for shopping and would prefer a human being to talk to, thank you.

Reply

Well, if Barrett's is a health oriented store, then I'm sure they will.😊

Reply

They were.mostly methylcobalamin and some cyano, as the methyl became difficult to get. In the end it was more cyano than methyl, I had a good think about this. I have all the information on what you need to supplement with to get better skin, sadly nothing seems to work, I did however do the Bentonite clay and ACV 2 days ago and my skin seems smoother, so I will keep up with those masks :) I was just so blown away how "professionals" state that after you stop your injections your acne subsides within weeks, I cant be the only one where this lasted years after the injections, really strange. Thank you for the advice, I will go back over it and see if I am currently missing anything out, I am taking vegan omega oils so I may try fish. :)

1 like
Reply

On the packaging it says, hydroxocobalamin,and on the vile of liquid it says neo-cytamen,it seems we have to do a lot of homework ourselves these days, thank goodness for Google eh, try not to read to much on health conditions as I think we'd end up worried sick thinking we've got a more serious complaint, but many thanks again for your input.

Reply

Anytime:))

1 like
Reply

You may also like...